Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 6, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Mar 27, 2021, 1:52 PM CDT for 27 counties in Kansas. It took effect at Mar 29, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 1:52 PM CDT (18:52 UTC)
- In effect from
- Mar 29, 2021, 12:00 PM CDT
- Expired
- Mar 28, 2021, 12:04 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS83 KDDC 271852 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 152 PM CDT Sat Mar 27 2021 ...Fire Danger Expected Monday Afternoon... The combination of unseasonably warm temperatures and strong southwest winds will increase the risk of wildfire spread Monday afternoon and evening. KSZ043-044-061>063-074>077-084>087-281200- /O.NEW.KDDC.FW.A.0006.210329T1800Z-210330T0000Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- 152 PM CDT Sat Mar 27 2021 /1252 PM MDT Sat Mar 27 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...074...075...076... 077...084...085...086 AND 087... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
327 WWUS83 KDDC 272040 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 340 PM CDT Sat Mar 27 2021 ...Fire Danger Expected Monday Afternoon... The combination of unseasonably warm temperatures and strong southwest winds will increase the risk of wildfire spread Monday afternoon and evening. KSZ043-044-061>063-074>077-084>087-281200- /O.CON.KDDC.FW.A.0006.210329T1800Z-210330T0000Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- 340 PM CDT Sat Mar 27 2021 /240 PM MDT Sat Mar 27 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...074...075... 076...077...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
825 WWUS83 KDDC 280650 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 150 AM CDT Sun Mar 28 2021 ...Extreme Fire Weather Risk Monday Afternoon... The combination of unseasonably warm temperatures and strong southwest winds will increase the risk of wildfire spread early Monday afternoon and evening through sunset. KSZ030-031-045-046-064>066-078>081-088>090-282100- /O.EXB.KDDC.FW.A.0006.210329T1700Z-210330T0100Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa- Pratt-Clark-Comanche-Barber- 150 AM CDT Sun Mar 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...046...064...065...066...078...079...080...081... 088...089 AND 090... The National Weather Service in Dodge City has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt... Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Timing...Monday afternoon and early evening. * Relative Humidity...As low as 15 percent. * Temperatures...In the 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ043-044-061>063-074>077-084>087-282100- /O.EXT.KDDC.FW.A.0006.210329T1700Z-210330T0100Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- 150 AM CDT Sun Mar 28 2021 /1250 AM MDT Sun Mar 28 2021/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...074...075...076...077...084...085... 086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
779 WWUS83 KDDC 281704 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1204 PM CDT Sun Mar 28 2021 KSZ030-031-043>046-061>066-074>081-084>090-291200- /O.UPG.KDDC.FW.A.0006.210329T1700Z-210330T0100Z/ /O.NEW.KDDC.FW.W.0009.210329T1700Z-210330T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1204 PM CDT Sun Mar 28 2021 /1104 AM MDT Sun Mar 28 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...065...066...074...075...076...077...078...079...080... 081...084...085...086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Timing...Monday afternoon and evening. * Relative Humidity...As low as 10 percent. * Temperatures...In the 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 27, 12:05 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 27, 12:05 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1205 PM CDT Sat Mar 27 2021 ...Updated Short Term... .SHORT TERM...(This afternoon through Sunday night) Issued at 1205 PM CDT Sat Mar 27 2021 A dry positively-tilted trough was passing through SW KS at midday, with nothing more than a few passing clouds. North winds were elevated at midday, averaging 20-30 mph behind this morning's cold front. Despite modest cool advection, temperatures will still get within a few degrees of 60 at most locations this afternoon. North winds will diminish rapidly around sunset. A perfectly clear sky and light NW winds will promote strong radiational cooling. Temperatures sunrise Sunday will be well down into the 20s NW zones, near freezing at Dodge City, and mid 30s in Barber county. Models show the atmosphere warming strongly Sunday. Heights and thickness rebound significantly over Saturday, and NAM/GFS both show a net increase of +6 to +7C at 850 mb. Given full sunshine, zero clouds, and downsloping SWly winds of 10-20 mph by afternoon, increased max temp grids to the warmest guidance. Afternoon highs in the upper 60s and lower 70s will be common for a fabulous early spring Sunday. A low level jet is forecast to develop Sunday night, as flow aloft becomes zonal, in response to a strong trough entering the northern Rockies. South winds will remain elevated Sunday night and early Monday, keeping the boundary layer mixed and preventing radiational cooling in a very warm airmass (850 mb temperature +16C sunrise Monday). As such, temperatures will hold in the 40s all night at many locations. .LONG TERM...(Sunday through Friday) Issued at 1240 AM CDT Sat Mar 27 2021 A drier pattern is likely through the remainder of the weekend into early next week as weak ridging aloft transitions east through the Northern Plains into the Great Lakes Region. Medium range models do indicate an upper level trough kicking out of the Northern Rockies into the the Northern Plains late Monday, sending an attendant cold front through western Kansas Monday night. However, a generally dry frontal passage is expected with what looks to be a lack of moisture/instability across the high plains of western Kansas. Prevailing southerlies will draw warmer air into the area Sunday, pushing H85 temperatures up around 10-13C. Expect afternoon highs well up into the 60s(F) to possibly near 70F in some locations. The warming trend continues into Monday with highs generally in the 70s(F) to possibly the lower 80s(F). Another cold front projected to move through sometime Monday evening/early Tuesday will bring another surge of cooler air into the high plains, likely dropping temperatures below normal for the season. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1024 AM CDT Sat Mar 27 2021 VFR/SKC will continue through this TAF cycle. Strong north winds will continue through 00z Sun, with gusts near 30 kts. Winds will diminish rapidly at sunset, with light NW winds prevailing overnight. After 15z Sun, expect SW winds to return to the airports at 10-20 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 32 69 43 / 0 0 0 0 GCK 60 30 68 40 / 0 0 0 0 EHA 61 30 68 41 / 0 0 0 0 LBL 62 29 68 40 / 0 0 0 0 HYS 61 32 71 44 / 0 0 0 0 P28 63 36 70 44 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...JJohnson AVIATION...Turner
Hazardous weather outlook, Mar 27, 3:20 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 320 AM CDT Sat Mar 27 2021 KSZ030-031-043>046-061>066-074>081-084>090-280830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 320 AM CDT Sat Mar 27 2021 /220 AM MDT Sat Mar 27 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Gusty north winds and lower relative humidity will create an elevated fire weather risk this afternoon, especially across west central and extreme southwest Kansas. Outdoor burning is discouraged. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Gusty south-southwest winds and low relative humidity will create elevated to near-critical fire weather conditions Monday. Outdoor burning is discouraged. Days 2-7 Hazards ---------------- * Sunday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Fire weather: Limited risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk * Tuesday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Fire weather: Elevated risk * Wednesday - Freeze: Extreme risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.